Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes itching in head after getting brain shunt?

My daughter is 10 months old and she was diagonosed with Hydrocephalus when she was 2 months old. She had a Shunt put in from her brain to her stomach. She has been doing great since then. My question is.... recently she keeps on itching her head. Ususally it is right at the shunt or back of her head. She does it all the time. What do you think this is? Her neuro was not concerned. She also might have Chiari Malformations. When just learned of this the other day after her MRI.                                                                  
Fri, 26 Feb 2021
Report Abuse
Pediatrician 's  Response
Hi,

Is there any rash or color changes over there? This might suggest an allergic condition or seborrhea. Try applying a mild topical steroid cream like Hydrocortisone twice daily for 1 week; if no improvement kindly consult your pediatrician or dermatologist for further evaluation.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Muhammed Aslam T. K., Pediatrician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hydrocephalus


What causes itching in head after getting brain shunt?

Hi, Is there any rash or color changes over there? This might suggest an allergic condition or seborrhea. Try applying a mild topical steroid cream like Hydrocortisone twice daily for 1 week; if no improvement kindly consult your pediatrician or dermatologist for further evaluation. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Muhammed Aslam T. K., Pediatrician